Alert archive / Wyoming / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 43, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Sep 4, 2016, 2:59 PM MDT for Fremont County, Wyoming. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2016, 2:59 PM MDT (20:59 UTC)
- Expired
- Sep 4, 2016, 3:45 PM MDT
- In force
- 46 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Fremont County, WY
The radar
The Riverton/Lander radar (KRIW), 102 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 1485 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
052
WUUS55 KRIW 042059
SVRRIW
WYC013-042145-
/O.NEW.KRIW.SV.W.0043.160904T2059Z-160904T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
259 PM MDT SUN SEP 4 2016
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN FREMONT COUNTY IN CENTRAL WYOMING...
* UNTIL 345 PM MDT
* AT 258 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF CROOKS GAP...WHICH IS 16 MILES SOUTH OF JEFFREY CITY...MOVING
NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
CROOKS GAP AROUND 315 PM MDT.
GREEN MOUNTAIN AROUND 335 PM MDT.
SPLIT ROCK AROUND 345 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4226 10763 4226 10806 4229 10808 4258 10754
4244 10754 4243 10752 4229 10752
TIME...MOT...LOC 2058Z 238DEG 27KT 4226 10794
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
BRAUN3 follow-up statements
853
WWUS55 KRIW 042114
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
314 PM MDT SUN SEP 4 2016
WYC013-042145-
/O.CON.KRIW.SV.W.0043.000000T0000Z-160904T2145Z/
FREMONT-
314 PM MDT SUN SEP 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR SOUTHEASTERN FREMONT COUNTY...
AT 314 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CROOKS GAP...
WHICH IS 10 MILES SOUTH OF JEFFREY CITY...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
GREEN MOUNTAIN AROUND 330 PM MDT.
SPLIT ROCK AROUND 345 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4226 10763 4226 10806 4229 10808 4258 10754
4244 10754 4243 10752 4229 10752
TIME...MOT...LOC 2114Z 238DEG 27KT 4232 10780
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
BRAUN372
WWUS55 KRIW 042121
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
321 PM MDT SUN SEP 4 2016
WYC013-042145-
/O.CON.KRIW.SV.W.0043.000000T0000Z-160904T2145Z/
FREMONT-
321 PM MDT SUN SEP 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR SOUTHEASTERN FREMONT COUNTY...
AT 321 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CROOKS GAP...
WHICH IS 10 MILES SOUTHEAST OF JEFFREY CITY...MOVING NORTHEAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
GREEN MOUNTAIN AROUND 330 PM MDT.
SPLIT ROCK AROUND 345 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4226 10763 4226 10806 4229 10808 4258 10754
4244 10754 4243 10752 4229 10752
TIME...MOT...LOC 2121Z 238DEG 27KT 4235 10774
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
BRAUN364
WWUS55 KRIW 042140
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
340 PM MDT SUN SEP 4 2016
WYC013-042150-
/O.EXP.KRIW.SV.W.0043.000000T0000Z-160904T2145Z/
FREMONT-
340 PM MDT SUN SEP 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FREMONT COUNTY
WILL EXPIRE AT 345 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4226 10763 4226 10806 4229 10808 4258 10754
4244 10754 4243 10752 4229 10752
TIME...MOT...LOC 2136Z 238DEG 27KT 4235 10774
$$
BRAUNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 2:34 PM MDT, 25 minutes earlier.
Area forecast discussion, Sep 4, 2:34 PM MDT, 25 minutes before
Area Forecast Discussion National Weather Service Riverton WY 234 PM MDT SUN SEP 4 2016 .SHORT TERM...Tonight Through Wednesday Showers and thunderstorms continue to impact much of the area this afternoon, with some storms showing signatures for hail and gusty to breezy wind. Additionally, some webcams across northwestern Wyoming indicate the possible presence of some snowfall. Showers will continue tonight, with activity lessening from south to north through Monday morning. Models have backed off expected precipitation amounts through Monday morning, with 0.25 in looking more likely across the northwestern portion of the area. Shower coverage will then remain diminished through much of the remainder of the forecast period, with a generally dry southwest flow anticipated. A weak disturbance may impact the area Wednesday morning, with a few showers possible over the northeast, but otherwise only minimal impacts anticipated. Temperatures will warm slightly Tuesday and Wednesday. Northwest flow by Wednesday afternoon will help to keep mostly dry conditions. Wednesday afternoon may see increased afternoon wind, especially over Sweetwater, Lincoln, and into Teton counties. .LONG TERM...Wednesday Night through Sunday Beginning of fcst, broad low amplitude trof across the western CONUS will keep the forecast area cool and fall-like through the forecast period with only modest chances for occasional precip chances through the fcst period. Thursday night and again Sunday afternoon/evening look to be the periods when a little precip would mostly likely shed from the clouds across the northern zones primarily as a couple of embedded upper level waves move through the flow with modest moisture in tow. Otherwise, Thursday, and to a lesser extent Friday, will see some enhanced fire weather across mainly the southern forecast zones as marginal minimum RH values and winds gusting out of the west 20 to 25 mph (in response to lee-side troffing) combine. Worth monitoring, but no sure thing at this point. No significant breaks in MR mdl agreement in handling the next 7 days which also matches well with evolving pattern without any noteworthy forcing. Stronger cooling and frontal passage may be on the horizon for the beginning of next week, however. && .AVIATION.../00Z ISSUANCE/ Ongoing isolated -SHRA and -TSRA across the entire forecast area earlier today will shift more across the northern half of WY later tonight. In the meantime, stronger convection will continue through early evening. The most favorable areas through 02Z appear to be east of a KEMM -KRIW -KBYG line as well as over the northern/northwestern mountains. Later tonight, convection will move northward after 06Z especially across northwest WY as better dynamics associated with an upper level trough/disturbance spreads over the area. Stronger storms of the day look to be located mainly across southern and portions of east central WY this through early evening...with gusty outflow winds 30 to 50 mph and small hail the most likely threat. Generally the forecast area can expect breezy south to southwest wind ahead of the front across southern WY, and breezy northerly winds in wake of the front over portions of central and northern WY with mixed winds between the two areas. MVFR/IFR ceilings may develop across the portions of the forecast area tonight through Monday morning in addition to brief MVFR conditions that will occur with any convective activity through early this evening. && .FIRE WEATHER... Showers and thunderstorms will continue into the overnight hours with gusty wind possible. Cooling temperatures overnight may result in some snowfall over the northwestern zones and fires. Shower activity should generally diminish by Monday afternoon, though some isolated shower activity may persist over northern Wyoming through Tuesday afternoon. Warming and mostly dry conditions anticipated through Wednesday, with humidity decreasing across the area. && .RIW Watches/Warnings/Advisories... None. && SHORT TERM...Branham LONG TERM...Braun AVIATION...Braun FIRE WEATHER...Branham
Hazardous weather outlook, Sep 4, 3:02 AM MDT, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 302 AM MDT SUN SEP 4 2016 WYZ001>020-022>030-050915- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 302 AM MDT SUN SEP 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT TODAY AND TONIGHT...ISOLATED TO SCATTERED THUNDERSTORMS OVER THE NORTH AND CENTRAL. AN INCH OR TWO OF SNOW POSSIBLE OVER THE NORTHERN MOUNTAINS AND HIGHER ELEVATIONS OF YELLOWSTONE NATIONAL PARK TONIGHT AND MONDAY MORNING. SOMEWHAT ELEVATED FIRE WEATHER CONDITIONS ACROSS PORTIONS OF SOUTHWEST WYOMING TODAY. .DAYS TWO THROUGH SEVEN...LABOR DAY THROUGH SATURDAY TUESDAY...ISOLATED THUNDERSTORMS NORTH AND CENTRAL. LATE DAY THUNDERSTORMS WILL BE MORE NUMEROUS OVER EASTERN JOHNSON COUNTY AND NORTHEAST NATRONA COUNTY WITH A FEW STRONG STORMS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND GUSTS OF OVER 45 MPH AS WELL AS ANY SNOW ACCUMULATIONS. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Sep 4, 1:23 PM MDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 123 PM MDT SUN SEP 4 2016 WYZ019-030-042000- GREEN MOUNTAINS AND RATTLESNAKE RANGE-EAST SWEETWATER COUNTY- 123 PM MDT SUN SEP 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SWEETWATER AND SOUTHEASTERN FREMONT COUNTIES UNTIL 200 PM MDT... AT 122 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES SOUTHEAST OF OREGON BUTTES TO 13 MILES EAST OF BOARS TUSK. MOVEMENT WAS NORTHEAST AT 35 MPH. NICKEL TO A FEW ONE INCH SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL SWEETWATER AND SOUTHEASTERN FREMONT COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4256 10774 4240 10857 4193 10907 4203 10811 TIME...MOT...LOC 1922Z 228DEG 31KT 4214 10848 4199 10894 BRAUN
Special weather statement, Sep 4, 1:53 PM MDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
153 PM MDT SUN SEP 4 2016
WYZ009-020-042045-
BIGHORN MOUNTAINS SOUTHEAST-NATRONA COUNTY LOWER ELEVATIONS-
153 PM MDT SUN SEP 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NATRONA COUNTY UNTIL
245 PM MDT...
AT 153 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF WALTMAN REST AREA...WHICH IS 46 MILES SOUTHWEST OF
KAYCEE...MOVING NORTHEAST AT 35 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
RED WALL AROUND 225 PM MDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ARMINTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4323 10661 4302 10725 4318 10744 4325 10733
4324 10730 4327 10730 4352 10691
TIME...MOT...LOC 1953Z 237DEG 32KT 4317 10719
BRAUNSpecial weather statement, Sep 4, 1:59 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
159 PM MDT SUN SEP 4 2016
WYZ014-025-042030-
UPPER GREEN RIVER BASIN FOOTHILLS-WIND RIVER MOUNTAINS WEST-
159 PM MDT SUN SEP 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUBLETTE COUNTY UNTIL 230
PM MDT...
AT 158 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PINEDALE...MOVING NORTHEAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
PINEDALE AND WENZ FIELD AROUND 205 PM MDT.
FREMONT LAKE AROUND 215 PM MDT.
HALF MOON LAKE AND WILLOW LAKE AROUND 225 PM MDT.
WHITE PINE SKI AREA AROUND 230 PM MDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HALF MOON
CAMPGROUND... PINEDALE RALPH WENZ FIELD...BOULDER LAKE
CAMPGROUND...PINEDALE HIGH SCHOOL...TRAILS END CAMPGROUND...LAKESIDE
LODGE...RENDEZVOUS MEADOWS GOLF COURSE...PINEDALE MIDDLE
SCHOOL...PONDEROSA LODGE AND UPPER HALF MOON CAMPGROUND.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4325 10988 4290 10944 4273 10990 4282 11003
4283 11005 4285 11008 4286 11008
TIME...MOT...LOC 1958Z 225DEG 20KT 4285 10992
BRANHAMSpecial weather statement, Sep 4, 2:25 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 225 PM MDT SUN SEP 4 2016 WYZ019-042100- GREEN MOUNTAINS AND RATTLESNAKE RANGE- 225 PM MDT SUN SEP 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT COUNTY UNTIL 300 PM MDT... AT 225 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ICE SLOUGH...WHICH IS 10 MILES WEST OF JEFFREY CITY...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... ICE SLOUGH AROUND 235 PM MDT. JEFFREY CITY AROUND 250 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4230 10805 4245 10818 4274 10768 4251 10748 TIME...MOT...LOC 2025Z 237DEG 24KT 4242 10804 BRAUN
Special weather statement, Sep 4, 2:41 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 241 PM MDT SUN SEP 4 2016 WYZ014>016-042115- UPPER WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- 241 PM MDT SUN SEP 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL FREMONT COUNTY UNTIL 315 PM MDT... AT 241 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER FREMONT PEAK...WHICH IS 22 MILES NORTHEAST OF PINEDALE...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... CROWHEART AND BURRIS AROUND 315 PM MDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CROWHEART ELEMENTARY SCHOOL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4299 10955 4312 10972 4348 10928 4328 10903 TIME...MOT...LOC 2041Z 226DEG 24KT 4311 10956 BRAUN
Special weather statement, Sep 4, 2:56 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
256 PM MDT SUN SEP 4 2016
WYZ020-042145-
NATRONA COUNTY LOWER ELEVATIONS-
256 PM MDT SUN SEP 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NATRONA COUNTY UNTIL
345 PM MDT...
AT 256 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTH OF RED WALL...WHICH IS 32 MILES SOUTH OF KAYCEE...MOVING
NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
NATRONA COUNTY.
THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 208 AND 223.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4312 10624 4314 10684 4330 10697 4349 10660
4349 10648
TIME...MOT...LOC 2056Z 240DEG 19KT 4326 10682
BRANHAMThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 6:30 PM MDT | Special Weather Statement | RIW | Natrona | 30 min |
| Sep 3, 6:55 PM MDT | Special Weather Statement | RIW | Natrona | 20 min |
| Sep 3, 7:11 PM MDT | Special Weather Statement | RIW | Natrona | 34 min |
| Sep 3, 8:19 PM MDT | Special Weather Statement | RIW | Natrona | 41 min |
| Sep 3, 8:25 PM MDT | Special Weather Statement | RIW | Lincoln | 35 min |
| Sep 4, 12:44 PM MDT | Special Weather Statement | RIW | Park | 46 min |
| Sep 4, 12:46 PM MDT | Special Weather Statement | RIW | Sweetwater | 44 min |
| Sep 4, 12:48 PM MDT | Special Weather Statement | RIW | Sublette | 27 min |
| Sep 4, 1:10 PM MDT | Special Weather Statement | RIW | 35 min | |
| Sep 4, 1:12 PM MDT | Special Weather Statement | RIW | Natrona | 48 min |
| Sep 4, 1:14 PM MDT | Special Weather Statement | RIW | Sublette | 31 min |
| Sep 4, 1:17 PM MDT | Special Weather Statement | RIW | Park | 28 min |
| Sep 4, 1:23 PM MDT | Special Weather Statement | RIW | 37 min | |
| Sep 4, 1:42 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 48 min |
| Sep 4, 1:53 PM MDT | Special Weather Statement | RIW | Natrona | 52 min |
| Sep 4, 1:55 PM MDT | Severe Thunderstorm Warning | RIW | Fremont, Sweetwater | 50 min |
| Sep 4, 1:59 PM MDT | Special Weather Statement | RIW | Sublette | 31 min |
| Sep 4, 2:25 PM MDT | Special Weather Statement | RIW | 35 min | |
| Sep 4, 2:36 PM MDT | Severe Thunderstorm Warning | RIW | Fremont, Sweetwater | 24 min |
| Sep 4, 2:41 PM MDT | Special Weather Statement | RIW | 34 min | |
| Sep 4, 2:56 PM MDT | Special Weather Statement | RIW | Natrona | 49 min |
| Sep 4, 3:08 PM MDT | Special Weather Statement | RIW | 37 min | |
| Sep 4, 3:25 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 20 min |
| Sep 4, 3:47 PM MDT | Special Weather Statement | RIW | 28 min | |
| Sep 4, 3:55 PM MDT | Special Weather Statement | RIW | Hot Springs | 50 min |
| Sep 4, 4:10 PM MDT | Special Weather Statement | RIW | Natrona | 50 min |
| Sep 4, 4:17 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 28 min |
| Sep 4, 4:24 PM MDT | Special Weather Statement | RIW | 36 min | |
| Sep 4, 4:43 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 62 min |
| Sep 4, 4:54 PM MDT | Special Weather Statement | RIW | 51 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.